Arkansas, 2007Flash Flooding and Lightning Strike in Arkansas, September 8 to 9, 2007
September 8 to 9, 2007 · NWS LZK · 10 events in 6 counties and zones
A slow-moving cold front entered Arkansas, colliding with low-level Gulf moisture that was greater-than-normal for September, as well as some middle and upper level atmospheric moisture from the remains of Pacific Hurricane Henriette. The result was periodic heavy rain and flash flooding from the 7th through the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving cold front entered Arkansas, colliding with low-level Gulf moisture that was greater-than-normal for September, as well as some middle and upper level atmospheric moisture from the remains of Pacific Hurricane Henriette. The result was periodic heavy rain and flash flooding from the 7th through the 10th. A cold front moving through the state finally pushed the moisture south of Arkansas on the night of the 10th and the morning of the 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 8, 11:17 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 8, 11:17 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 PM CDT SAT SEP 8 2007
.AVIATION...
SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS THE NORTHERN AND
WESTERN PARTS OF THE STATE AS AIR MASS CONTINUES TO HEAT UP AND
DESTABILIZE. PRECIPITATION ACROSS THE NORTH BEING AIDED BY A
FRONTAL SYSTEM STRETCHED OUT ALONG THE MISSOURI BORDER. EXPECT
COVERAGE AND INTENSITY TO INCREASE THROUGH THE AFTERNOON. VFR
CONDITIONS WILL GENERALLY PREVAIL WITH OCCASION MVFR CONDITIONS
AND ISOLATED IFR CONDITIONS IN HEAVIER PRECIPITATION. CONVECTION
AT KHRO AND KBPK WILL CONTINUE THROUGH THE PERIOD WHILE THE
REMAINDER IS DIURNALLY DRIVEN AND WILL WEAKEN BUT NOT COMPLETELY
END AFTER SUNSET. LOW CLOUDS AND FOG WILL RETURN TOWARDS
MORNING...ESPECIALLY AT KLLQ. TERMINALS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 1052 AM CDT SAT SEP 8 2007/
UPDATE...
UPPER AIR DATA SHOW THAT RIDGE AT EXTENDS FROM THE SURFACE UP TO
500MB WITH NO HINT OF MOVING OUT OF THE WAY SOON. FEEL COMPELLED
TO SCALE BACK THE WATCH AREA FOR THIS AFTERNOON AND LOWER RAIN
CHANCES AS WELL AS INCREASING FORECAST HIGHS FOR TODAY. PLENTY OF
MOISTURE AT THE SURFACE WITH DEW POINTS IN THE 70S WILL WARRANT
KEEPING SCATTERED POPS IN THE NORTH TO SLIGHT CHANCE SOUTH. OTHER
PARAMENTERS WILL NEED TO BE SCALED BACK FOR TONIGHT...SUCH AS QPF
AND AREA TO BE UNDER THE FLASH FLOOD WATCH. UPDATE WILL BE OUT
SHORTLY.
PREV DISCUSSION... /ISSUED 303 AM CDT SAT SEP 8 2007/
DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE CONTINUE TO BE RAIN AMOUNTS
ACROSS THE STATE...WITH POTENTIAL FOR LOCALIZED HEAVY RAIN &
POSSIBLE FLOODING...ESPECIALLY NORTHERN AR. ON FRIDAY...ACTUALLY
SAW LESS RAIN AN EXPECTED...WITH MOST SPOTS LESS THAN A TENTH OF
AN INCH...EXCEPT NW AR TO NORTHERN PARTS. FLASH FLOOD WATCH OUT
OVER NORTHERN LOCATIONS OF AR...& EXPECT THIS TO CONTINUE TODAY &
INTO SUNDAY. THE SURFACE BOUNDARY HAS MADE SOME PROGRESS SE TO
CENTRAL MO...& COMBINED WITH THE UPPER LEVEL ENERGY OVER CENTRAL
OK...HAS BEEN THE FOCUS OF MUCH OF THE RAIN. PRECIP WATER VALUES
REMAIN AROUND 2 INCHES MUCH OF THE AREA...WITH A S-SW WIND FLOW
SURFACE TO 10K FT. EARLY MORNING CONVECTION OVER NE OK...NW
AR...TO SOUTH-CENTRAL MO ASSOCIATED WITH THESE FEATURES. ZONAL
FLOW ALOFT WILL ONLY ALLOW THE FRONT TO SAG BIT FARTHER SE...BUT
REMAIN OVER SOUTHERN MO TODAY.
SHORT TERM...TODAY THROUGH TUESDAY NIGHT
CHANCE OF RAIN REMAINS HIGH TODAY...ESPECIALLY OVER NORTHERN
AR...WITH THE PROXIMITY TO THE BOUNDARY & THE LOCATION TRACK OF
THE UPPER ENERGY. ENERGY WILL SHEAR OVER NE OK...NW AR & SOUTHERN
MO TODAY...PROVIDING HIGHEST QPF VALUES. REST OF AR...STILL WILL
SEE CHANCE TO LIKELY POPS WITH SHEARED ENERGY MOVING OVER MUCH OF
NORTH & CENTRAL AR...WHILE IN PLACE MOISTURE (PRECIP WATER VALUES
AROUND 2 INCHES) & INSTABILITY. MODELS GRADUALLY SAG THE BOUNDARY
INTO AR THROUGH MONDAY...WHILE THE GFS SHOWS A SURFACE WAVE ON
THE BOUNDARY SLOWING IT UP & STALLING IT OVER CENTRAL AR INTO
MONDAY. THIS KEEPS A HIGH POP FORECAST GOING...ESPECIALLY ALONG
THE BOUNDARY. ISOLATED HEAVY RAIN THREAT CONTINUES...& THE FLASH
FLOOD WATCH WILL BE EXTENDED TO SUNDAY MORNING. THEN A STRONG
SURGE OF COOLER AIR WITH THE SURFACE RIDGE OVER THE CENTRAL PLAINS
TRIES TO PUSH THE FRONT A BIT FARTHER SOUTH ON TUESDAY TO
WEDNESDAY. THE OVERALL CHANCE OF RAIN WILL LOWER BEHIND THE
FRONT...BUT SOME UNCERTAINTY REMAINS WITH HOW FAR THE FRONT WILL
GO. THE GFS SHOWS A SHARPENING OF THE UPPER TROUGH OVER THE
CENTRAL & SOUTHERN PLAINS TO DO THIS. OVERALL TEMPS WILL BE AROUND
NORMAL VALUES OR BELOW WITH EXPECTED CLOUDS & RAIN CHANCES.
LONG TERM...WEDNESDAY THROUGH FRIDAY
SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION FOR THE MIDDLE OF
THE WEEK...LEADING TO DRY AND MILD CONDITIONS. LAST NIGHTS RUN OF
THE GFS SHOWED A WEAK FRONT MOVING THROUGH THURSDAY...WITH LITTLE
FANFARE. HOWEVER...TONIGHTS RUN SLOWS THIS FEATURE DOWN...ALLOWING
MOISTURE TO POOL ALONG THE FRONT AND GENERATE HIGHER POPS. THIS
SOLUTION DOES NOT SEEM FEASIBLE AT THIS TIME. THUS...LEFT THE
FORECAST DRY THROUGH THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 88 71 86 67 / 70 70 70 50
CAMDEN AR 92 73 89 72 / 50 50 60 50
HARRISON AR 85 67 82 66 / 80 80 70 50
HOT SPRINGS AR 90 73 88 71 / 60 60 60 50
LITTLE ROCK AR 90 73 87 70 / 60 60 60 50
MONTICELLO AR 92 73 89 72 / 50 50 60 50
MOUNT IDA AR 90 73 87 70 / 60 60 60 50
MOUNTAIN HOME AR 85 67 82 66 / 80 80 70 50
NEWPORT AR 90 72 86 68 / 70 70 70 50
PINE BLUFF AR 92 73 88 71 / 50 50 60 50
RUSSELLVILLE AR 87 71 86 68 / 70 70 70 50
SEARCY AR 90 72 87 69 / 70 70 60 50
STUTTGART AR 91 73 88 71 / 60 60 60 50
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BAXTER-BOONE-FULTON-
INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-SEARCY-SHARP-STONE.
&&
SHORT TERM...32 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Sep 8, 11:00 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1200 PM CDT SAT SEP 8 2007
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1200 PM CDT SAT SEP 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF A
COLD FRONT APPROACHING THE STATE TODAY. COPIOUS AMOUNTS OF MOISTURE
WILL BE PRESENT OVER THE STATE...BRINGING A POTENTIAL FOR LOCALLY
HEAVY RAINS.
THE HIGHEST RAIN CHANCES WILL BE IN NORTHERN ARKANSAS DUE TO THE
CLOSE PROXIMITY OF THE COLD FRONT. WITH THE POSSIBILITY OF EXCESSIVE
RAIN...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR PARTS OF
NORTHERN ARKANSAS...ROUGHLY NORTH OF A CLARKSVILLE TO MOUNTAIN VIEW
TO NEWPORT LINE....WHERE SEVERAL INCHES OF RAIN ARE POSSIBLE. THE
REMAINDER OF THE STATE WILL STILL SEE SCATTERED SHOWERS AND
THUNDERSTORMS WITH THE BEST CHANCES DURING THE HOTTEST PART OF THE
DAY.
LITTLE IF ANY SEVERE WEATHER IS EXPECTED...BUT ISOLATED STRONG
STORMS WITH GUSTY WINDS CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RAINFALL CHANCES WILL CONTINUE THROUGH BEGINNING OF NEXT WEEK...
UNTIL A STRONGER COLD FRONT MOVES THROUGH THE REGION...TAKING THE
MOISTURE SOUTH OF THE STATE DURING THE MIDDLE OF THE WEEK. DUE TO
THE ABUNDANT MOISTURE PRESENT OVER THE STATE...THE FLASH FLOOD WATCH
MAY NEED TO BE EXTENDED...AS RAINFALL CHANCES CONTINUE FOR SEVERAL
DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
56
Lightning, Sharp
- When
- September 8, 12:55 PM CST
- Where
- Sharp County, 1 mi SSW of Cherokee Vlg
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.287, -91.527
Lightning struck a tree behind a home, then traveled through a propane gas line to the lower portion of a deck on an enclosed porch. The porch caught fire in two places. There was also some electrical damage inside the home.
Flash Flood, Sharp
- When
- September 8, 2:10 PM CST
- Where
- Sharp County, 4 mi SW of Ash Flat
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.179, -91.651
Minor street flooding occurred.
Flash Flood, Independence
- When
- September 9, 2:00 AM CST to 6:00 AM CST
- Where
- Independence County, Batesville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.770, -91.650
Flash flooding occurred in Batesville and a number of other places in the county. Several of the roads had to be barricaded until the water receded.
Flash Flood, Yell
- When
- September 9, 4:15 AM CST to 7:00 AM CST
- Where
- Yell County, 4 mi NW of Dardanelle
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 35.261, -93.200
Flooding washed out culverts on Wildcat Hollow Road. Gravel was washed off some other roads in northern Yell County.
Flash Flood, White
- When
- September 9, 4:30 AM CST to 7:30 AM CST
- Where
- White County, Bradford
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 35.420, -91.470
Several county roads were flooded around Bradford.
Flash Flood, White
- When
- September 9, 4:30 AM CST to 7:30 AM CST
- Where
- White County, Russell
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 35.370, -91.520
Several county roads were flooded around Russell.
Flash Flood, Pope
- When
- September 9, 4:30 AM CST to 5:30 AM CST
- Where
- Pope County, Russellville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.280, -93.130
Streets were flooded in Russellville.
Flash Flood, Cleburne
- When
- September 9, 4:30 AM CST to 9:00 AM CST
- Where
- Cleburne County, 2 mi W of Heber Spgs to Heber Spgs
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -92.066
Water covered parts of Arkansas Highway 110 in the Heber Springs area. Water entered a few businesses, but damage was minor, mostly requiring mop-up.
Flash Flood, Cleburne
- When
- September 9, 4:30 AM CST to 9:00 AM CST
- Where
- Cleburne County, Wilburn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -91.880
Water covered parts of Arkansas Highway 110 near Wilburn.
Flash Flood, Cleburne
- When
- September 9, 4:30 AM CST to 9:00 AM CST
- Where
- Cleburne County, 3 mi SE of Heber Spgs to 8 mi SE of Heber Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.469, -91.992
Water covered parts of Arkansas Highway 337, especially in the Pine Snag area.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, September 8, 20071 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, September 8, 2007$153,000 · 50 kt wind · 11 events
- Flash Flooding in Oklahoma, September 8, 2007$55,000 · 5 events
- Flash Flood and Damaging Wind in Ohio, September 8, 2007$50,000 · 50 kt wind · 2 events
- Damaging Wind and Lightning Strike in New Hampshire, September 8, 2007$40,000 · 50 kt wind · 2 events
- Lightning Strike in New Jersey, September 8, 20072 injured · 1 event
- Damaging Winds in Ohio, September 8, 2007$18,000 · 50 kt wind · 2 events
- Flash Flooding in Missouri, September 8, 2007$7,000 · 13 events
- Flash Flooding in Missouri, September 8 to 9, 2007$5,000 · 4 events
- Damaging Winds in New York, September 8, 200750 kt wind · 4 events
- Damaging Winds in Connecticut, September 8, 200750 kt wind · 3 events
- Waterspouts in South Atlantic Coastal Waters, September 8, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59273, 48291, 48266, 48261, 48263, 48264, 48265, 48267, 48268, 48270.